What is the treatment for dry flaky skin on forehead?
User rating for this question
At first I had one little bump/cut from hitting from head. It was right in the middle of my forehead at the tip of my hairline. I picked at it, made it worse, it scabbed up and it went away. (Im 35 and always have had close to perfect skin. This bump cleared pretty quickly. However, I noticed that I started getting dry flaky areas around my forehand by the hairline. I should have left it alone by I kept touching my skin. The skin is still flaky, dry at hairline but now I am getting a few raised red bumps, almost like a pimple but more resemples swollen skin bumps. They dont itch, burn but seem to be spreading from the areas of dry, flaky at tip of forehead. I will include pictures.
Posted Sat, 15 Feb 2014 in Brain and Spine
Answered by Dr. Geetika Paul 1 hour later
Brief Answer: Photosensitive drug rash Detailed Answer: Hi I understand your concern regarding your skin problem and I hope I am able to help you in the same. I have seen the attached pictures. Since you have developed the skin lesions at the area of face most prone to direct sunlight, so I would like to keep a possibility of a photosensitive rash in your case. Now the most important thing is that the drug that you are currently taking is also a known agent which can cause such a photosensitive drug rash. For the treatment of this rash, it is important that you see your treating doctor and get this medicine replaced by some other agent. You need to apply a topical steroid cream like cortisone cream over the affected area twice a day. In addition, you need to regularly the a good sunscreen over whole of the face. I would be useful to maintain adequate sun protection by wearing large brimmed caps when out in the sun. Hope it helps Please ask if you need any further clarifications Dr Geetika Paul
Follow-up: What is the treatment for dry flaky skin on forehead? 2 hours later
I appreciate the answer but it has to be something different. I listed that medication bc I have been prescribed it for many years. However, I have only taken it once in the past 18 months and it was last months ago when I started my phd program. so, if you have any other suggestions I would appreciate hearing them. I attached different close up photos. thanks Sorry for typos. I meant to say sorry, I have taken once but it was last year / months ago. Its also been -5 degrees with a lot of snow lately so I have not been outside much to get a reaction. It was clear before I bumped my head. Once, I was hit my head my skin split with a tiny cut. I picked at it until it scabbed and started to flake off. I think the irritation of my constant picking of the scab area is connected to the breakout.
Answered by Dr. Geetika Paul 10 hours later
Brief Answer: Eczematous skin reaction Detailed Answer: Hi again Since you have not been taking the medicine regularly, that helps us in ruling out a drug rash. The lesions clinically look an eczematous skin reaction. So the treatment remains the same as advised but the only thing is that we need to try and kind the cause. I would like to know if you apply any creams or things like dettol over it. Even hair oil can be one cause of the same. You should avoid thing hair oil in case you do. Especially avoid using mustard oil totally. Please tell if you any dandruff over scalp. Dr Geetika Paul